Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 31, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 26, 2008, 3:56 AM CDT for 8 counties in Texas; Cimarron County, Oklahoma. It took effect at May 26, 2008, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 3:56 AM CDT (08:56 UTC)
- In effect from
- May 26, 2008, 11:00 AM CDT
- Expired
- May 26, 2008, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1250 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 260856 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 356 AM CDT MON MAY 26 2008 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TWO COLUMNS OF COUNTIES IN THE TEXAS PANHANDLE... .UNCERTAINTIES EXIST TODAY REGARDING THE DRYLINE AND JUST HOW FAR EAST IT WILL REACH. IT APPEARS AT THIS TIME...THE DRYLINE SHOULD REACH TO NEAR A GUYMON TO AMARILLO LINE BY THIS AFTERNOON WITH DRY AND WINDY CONDITIONS TO THE WEST OF THE DRYLINE. MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO NEAR 15 PERCENT OR LESS WITH WINDS INCREASING TO AROUND 15 TO 25 MPH AND HIGHER. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS MAINLY ALONG AND WEST OF A GUYMON TO AMARILLO LINE. OKZ001-TXZ001-002-006-007-011-012-016-017-261700- /O.NEW.KAMA.FW.W.0031.080526T1600Z-080527T0300Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH- RANDALL- 356 AM CDT MON MAY 26 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TWO COLUMNS OF COUNTIES IN THE TEXAS PANHANDLE...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER WILL CREATE RED FLAG CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCHNEIDER
1 follow-up statement
000 WWUS84 KAMA 261941 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 241 PM CDT MON MAY 26 2008 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TWO COLUMNS OF COUNTIES IN THE TEXAS PANHANDLE... .DRYLINE BECOMING BETTER DEFINED OVER WEST CENTRAL TEXAS PANHANDLE THIS AFTERNOON...CURVING BACK INTO SURFACE LOW OVER NORTHWESTERN PANHANDLES AREA. APPEARS RED FLAG CRITERIA WILL BE MET OVER WESTERN OKLAHOMA PANHANDLE AND WESTERN TEXAS PANHANDLE...AND MAY SPREAD INTO WESTERN PORTIONS OF THE SECOND TIER OF COUNTIES IN THE TEXAS PANHANDLE. OKZ001-TXZ001-002-006-007-011-012-016-017-270300- /O.CON.KAMA.FW.W.0031.000000T0000Z-080527T0300Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH- RANDALL- 241 PM CDT MON MAY 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER WILL CREATE RED FLAG CONDITIONS BEHIND A SHARPENING DRYLINE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KRAMAR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 3:29 AM CDT, 27 minutes earlier.
Area forecast discussion, May 26, 3:29 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
329 AM CDT MON MAY 26 2008
.DISCUSSION...
BUSY DAY YESTERDAY WITH SEVERE WEATHER...EXPECT MORE OF THE SAME
TODAY MAINLY ACROSS THE CENTRAL AND EASTERN SECTIONS. DRYLINE BACKED
ALL THE WAY TO NEAR THE TEXAS AND NEW MEXICO STATE LINE OR ACROSS THE
EASTERN PLAINS OF NEW MEXICO EARLY THIS MORNING. FEEL DRYLINE WILL
MIX EAST TODAY TO NEAR A GUYMON TO AMARILLO LINE BY LATE TODAY WITH
SURFACE LOW OVER THE NORTHWEST PANHANDLES. WILL LEAVE POP GRIDS
ALONE TODAY THROUGH TUESDAY NIGHT AND WILL ALSO LEAVE MENTION OF SOME
STORMS SEVERE BASED ON THE LATEST DAY 1 OUTLOOK FROM SPC. DID NOT
MAKE MANY CHANGES AT ALL TO PREVIOUS GRIDS...ONLY MINOR TWEAKS TO MAX
AND MIN TEMPS ALONG WITH DEW POINTS...RH AND WINDS. SOUTHWESTERLY
FLOW ALOFT WITH EMBEDDED SHORTWAVE ENERGY LIFTING NORTHEAST TOWARD
THE FORECAST AREA EARLY THIS WEEK. SURFACE LOW TRACKS EAST AND
SOUTHEAST ACROSS THE PANHANDLES TONIGHT DRAGGING A COLD FRONT ACROSS
THE FORECAST AREA. COOL SURFACE RIDGE BUILDS SOUTH AND SOUTHWEST INTO
THE PANHANDLES TUESDAY AND TUESDAY NIGHT AS FRONT STALLS JUST SOUTH
OF THE AREA. LOW LEVEL MOISTURE LIFTED OVER THE FRONT MAY BRING
ADDITIONAL CONVECTION TO THE PANHANDLES TUESDAY NIGHT AND POSSIBLY
INTO WEDNESDAY. LEFT WEDNESDAY DRY FOR NOW...HOWEVER LATER SHIFTS MAY
NEED TO INTRODUCE POPS IF NEEDED. OTHERWISE...UPPER RIDGE BUILDS OVER
THE PANHANDLES AROUND THE MIDDLE TO END OF THE WEEK WITH MOSTLY DRY
CONDITIONS EXPECTED. ANOTHER COLD FRONT FORECAST FRIDAY
NIGHT/SATURDAY MORNING PERIOD WITH SLIGHTLY COOLER CONDITIONS
EXPECTED OVER THE WEEKEND. LEFT THE LATER PERIODS OF THE EXTENDED DRY
FOR NOW AS NOT MUCH IN THE WAY OF UPPER SUPPORT AND APPEARS MOISTURE
WILL BE LIMITED.
SCHNEIDER
&&
.FIRE WEATHER...
IN THE SHORT TERM...DRYLINE WILL MIX AS FAR EAST AS TO NEAR A GUYMON
TO AMARILLO LINE BY LATE TODAY. DEPENDING ON JUST WHERE THE DRYLINE
SETS UP TODAY...CURRENT INDICATIONS ARE THAT RED FLAG CONDITIONS WILL
BE MET TODAY MAINLY ACROSS THE WESTERN SECTIONS...SO WILL ISSUE RED
FLAG WARNING TODAY THROUGH THIS EVENING FOR THE WESTERN OKLAHOMA
PANHANDLE AND THE WESTERN TWO COLUMNS OF COUNTIES IN THE TEXAS
PANHANDLE. NOT EXPECTING RED FLAG CONDITIONS TUESDAY AS COLD FRONT
MOVES THROUGH...AND NO FIRE WEATHER CONCERNS EXPECTED THE REST OF THE
WEEK INTO THE WEEKEND.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 91 58 81 51 80 / 20 20 20 20 10
BEAVER OK 90 59 73 49 76 / 30 30 20 20 10
BOISE CITY OK 89 52 74 46 77 / 10 20 20 20 10
BORGER TX 93 62 79 53 81 / 20 20 20 20 10
BOYS RANCH TX 92 57 81 50 81 / 10 20 20 20 10
CANYON TX 91 57 82 50 80 / 20 20 20 20 10
CLARENDON TX 93 65 83 56 80 / 30 30 30 30 10
DALHART TX 90 56 79 50 81 / 10 20 20 20 10
GUYMON OK 90 57 76 49 80 / 20 20 20 20 10
HEREFORD TX 91 56 83 51 79 / 10 20 20 20 10
LIPSCOMB TX 89 61 73 50 77 / 30 30 20 20 10
PAMPA TX 90 62 77 53 80 / 30 30 20 20 10
SHAMROCK TX 91 67 83 56 80 / 30 30 20 20 10
WELLINGTON TX 93 68 86 59 81 / 30 30 30 30 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...
HARTLEY...MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CIMARRON.
&&
11/17Hazardous weather outlook, May 25, 11:40 PM CDT, 4 hours 16 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1140 PM CDT SUN MAY 25 2008 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1140 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO SOUTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES MEMORIAL DAY THROUGH TUESDAY NIGHT AS MOISTURE FROM THE GULF OF MEXICO MOVES INTO THE REGION...A DRYLINE BECOMES ESTABLISHED ACROSS THE PANHANDLES...AND SEVERAL UPPER LEVEL LOW PRESSURE DISTURBANCES PASS THROUGH THE SOUTHERN PLAINS. SEVERE THUNDERSTORMS WILL BE POSSIBLE ANY OF THESE DAYS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS WESTERN PORTIONS OF THE PANHANDLES ON MEMORIAL DAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THE REMAINDER OF TONIGHT...HOWEVER SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS FOR POSSIBLE ACTIVATION MEMORIAL DAY THROUGH TUESDAY EVENING. JORDAN
In the hours before
Local storm report, May 25, 11:23 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1123 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0348 PM TORNADO 10 WNW FOUR WAY 35.76N 102.12W
05/25/2008 MOORE TX LAW ENFORCEMENT
TORNADO LOCATED AT MIDDLEWELL ROAD ALONG HWY 722 AT 348
PM. CONFIRMED BY NWS EMPLOYEE
&&
EVENT NUMBER 00339
CKLocal storm report, May 25, 11:32 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1132 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0453 PM TORNADO 7 WSW PRINGLE 35.91N 101.57W
05/25/2008 HUTCHINSON TX NWS EMPLOYEE
NWS EMPLOYEE AND TRAINED SPOTTER REPORTED TORNADO TWO
MILES WEST OF FM1923 ON COUNTY ROAD K.
&&
EVENT NUMBER 00340
CKLocal storm report, May 25, 11:43 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1143 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND GST 9 E ELMWOOD 36.62N 100.36W
05/25/2008 M71 MPH BEAVER OK TRAINED SPOTTER
STRONG WIND APPEARS TO BE ASSOCIATED WITH A COLLAPSING
THUNDERSTORM. SPOTTER MEASURED WIND GUST ON HIS HOME
WEATHER INSTRUMENT
&&
EVENT NUMBER 00341
CKLocal storm report, May 25, 11:49 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1149 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST HEREFORD 34.82N 102.40W
05/25/2008 E75 MPH DEAF SMITH TX PUBLIC
&&
EVENT NUMBER 00342
CKLocal storm report, May 25, 11:52 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1152 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 4 E AMARILLO 35.20N 101.75W
05/25/2008 POTTER TX TRAINED SPOTTER
TIME ESTIMATED
&&
EVENT NUMBER 00343
CKLocal storm report, May 25, 11:54 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1154 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL BRAVO 35.62N 103.00W
05/25/2008 E0.88 INCH OLDHAM TX CO-OP OBSERVER
0151 PM HAIL BRAVO 35.62N 103.00W
05/25/2008 E1.75 INCH OLDHAM TX CO-OP OBSERVER
GOLF BALL HAIL BEGAN AT 151 AND ENDED THREE MINUTES
LATER
0202 PM HAIL BRAVO 35.62N 103.00W
05/25/2008 E1.00 INCH OLDHAM TX CO-OP OBSERVER
0220 PM HAIL 5 SE ROMERO 35.68N 102.87W
05/25/2008 E0.88 INCH HARTLEY TX PUBLIC
0223 PM HAIL 8 SE ROMERO 35.65N 102.83W
05/25/2008 E1.75 INCH HARTLEY TX PUBLIC
0245 PM HAIL 10 SE ROMERO 35.63N 102.81W
05/25/2008 E1.75 INCH OLDHAM TX TRAINED SPOTTER
HAIL CONTINUED UNTIL 255 PM.
0325 PM HAIL 3 N CHANNING 35.73N 102.33W
05/25/2008 E1.75 INCH HARTLEY TX LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZE HAIL
0329 PM TORNADO 4 NNW CHANNING 35.74N 102.36W
05/25/2008 HARTLEY TX NWS EMPLOYEE
MULTIPLE REPORTS FROM SPOTTERS MEDIA AND NWS EMPLOYEE
OF TORNADO TOUCHING THE GROUND...TORNADO LASTED TILL 335
PM ENDING 4 TO 5 MILES NORTH OF CHANNING
0348 PM TORNADO 10 WNW FOUR WAY 35.76N 102.12W
05/25/2008 MOORE TX LAW ENFORCEMENT
TORNADO LOCATED AT MIDDLEWELL ROAD ALONG HWY 722 AT 348
PM. CONFIRMED BY NWS EMPLOYEE
0350 PM HAIL 10 NE CHANNING 35.78N 102.21W
05/25/2008 E1.00 INCH HARTLEY TX LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL ON COUNTY ROAD 722 JUST
WEST OF HARTLEY AND MOORE COUNTY LINE...HAIL LASTED
BETWEEN 350 PM AND 355 PM
0402 PM TSTM WND GST CHANNING 35.68N 102.33W
05/25/2008 M59 MPH HARTLEY TX BROADCAST MEDIA
CHANNING SCHOOL NET OBSERVATION
0402 PM HAIL 7 SW DALHART 35.99N 102.60W
05/25/2008 E1.75 INCH HARTLEY TX EMERGENCY MNGR
GOLFBALL HAIL ALONG COUNTY ROAD 722
0416 PM HAIL DUMAS 35.86N 101.97W
05/25/2008 E1.00 INCH MOORE TX PUBLIC
QUARTER SIZE HAIL
0419 PM HAIL 4 SW DUMAS 35.82N 102.02W
05/25/2008 E1.75 INCH MOORE TX EMERGENCY MNGR
GOLFBALL SIZE HAIL ON COUNTY ROAD 722
0425 PM HAIL 5 E HARTLEY 35.89N 102.31W
05/25/2008 E1.75 INCH HARTLEY TX PUBLIC
GOLFBALL SIZE HAIL OCCURRING...BROKEN WINDOWS REPORTED
ON MOBILE HOME...HAIL LASTED NEARLY 30 MINUTES.
0440 PM HAIL 3 SW DUMAS 35.83N 102.00W
05/25/2008 E0.88 INCH MOORE TX EMERGENCY MNGR
0444 PM HAIL 4 SW DALHART 36.02N 102.57W
05/25/2008 E1.00 INCH HARTLEY TX LAW ENFORCEMENT
QUARTER SIZE HAIL ON COUNTY ROAD 722 AND S
0452 PM HAIL DUMAS 35.86N 101.97W
05/25/2008 E0.88 INCH MOORE TX TRAINED SPOTTER
SOUTH SIDE OF DUMAS
0453 PM TORNADO 7 WSW PRINGLE 35.91N 101.57W
05/25/2008 HUTCHINSON TX NWS EMPLOYEE
NWS EMPLOYEE AND TRAINED SPOTTER REPORTED TORNADO TWO
MILES WEST OF FM1923 ON COUNTY ROAD K.
0508 PM HAIL CHANNING 35.68N 102.33W
05/25/2008 E1.50 INCH HARTLEY TX LAW ENFORCEMENT
0510 PM HAIL FOUR WAY 35.69N 101.96W
05/25/2008 E0.75 INCH MOORE TX AMATEUR RADIO
0512 PM HAIL STINNETT 35.82N 101.44W
05/25/2008 E0.88 INCH HUTCHINSON TX AMATEUR RADIO
0513 PM HAIL 9 NW STINNETT 35.91N 101.56W
05/25/2008 E1.75 INCH HUTCHINSON TX EMERGENCY MNGR
0515 PM TSTM WND GST 2 SW DUMAS 35.84N 101.99W
05/25/2008 E70 MPH MOORE TX EMERGENCY MNGR
TWO POWER POLES DOWNED
0518 PM HAIL 5 E HARTLEY 35.89N 102.31W
05/25/2008 E0.75 INCH HARTLEY TX PUBLIC
0523 PM HAIL FOUR WAY 35.69N 101.96W
05/25/2008 E0.88 INCH MOORE TX EMERGENCY MNGR
0525 PM HAIL 2 W STINNETT 35.82N 101.48W
05/25/2008 E0.88 INCH HUTCHINSON TX TRAINED SPOTTER
MARBLE TO NICKLE SIZE HAIL
0538 PM HAIL STINNETT 35.82N 101.44W
05/25/2008 E1.75 INCH HUTCHINSON TX EMERGENCY MNGR
0541 PM HAIL 3 N STINNETT 35.87N 101.44W
05/25/2008 E2.00 INCH HUTCHINSON TX EMERGENCY MNGR
GOLFBALL TO HEN EGG SIZE HAIL
0545 PM HAIL 1 N STINNETT 35.84N 101.44W
05/25/2008 E1.00 INCH HUTCHINSON TX TRAINED SPOTTER
0545 PM TSTM WND GST 10 W HARDESTY 36.61N 101.37W
05/25/2008 E70 MPH TEXAS OK TRAINED SPOTTER
0550 PM TSTM WND DMG 10 E HARDESTY 36.61N 101.01W
05/25/2008 TEXAS OK EMERGENCY MNGR
DOWNED POWER LINES ALONG HIGHWAY 412 IN SOUTHEAST TEXAS
COUNTY
0553 PM TSTM WND GST 5 N TURPIN 36.94N 100.88W
05/25/2008 E70 MPH BEAVER OK TRAINED SPOTTER
0557 PM HAIL 2 W BEAVER 36.81N 100.56W
05/25/2008 M1.00 INCH BEAVER OK TRAINED SPOTTER
0558 PM TSTM WND DMG HOOKER 36.86N 101.21W
05/25/2008 TEXAS OK EMERGENCY MNGR
COUNTY BARN BLOWN OVER DAMAGING A FEW HOUSES AND CARS.
POWER LINES ALSO DOWN.
0600 PM TSTM WND GST HOOKER 36.86N 101.21W
05/25/2008 M79 MPH TEXAS OK LAW ENFORCEMENT
OUTFLOW WINDS DOWNED POWER LINES WEST OF HOOKER WITH
TWO FIRES ONGOING
0645 PM HAIL 4 WNW FOUR WAY 35.71N 102.03W
05/25/2008 E0.75 INCH MOORE TX PUBLIC
0654 PM HAIL STINNETT 35.82N 101.44W
05/25/2008 E0.88 INCH HUTCHINSON TX TRAINED SPOTTER
NICKEL HAIL JUST ENDED WITH PEA SIZE HAIL NOW ONGOING.
0708 PM HAIL BORGER 35.66N 101.40W
05/25/2008 E2.00 INCH HUTCHINSON TX EMERGENCY MNGR
REPORT FROM THE REFINERY IN BORGER.
0711 PM HAIL BUSHLAND 35.19N 102.06W
05/25/2008 E1.25 INCH POTTER TX AMATEUR RADIO
0715 PM HAIL 6 NW SKELLYTOWN 35.64N 101.24W
05/25/2008 E2.50 INCH HUTCHINSON TX PUBLIC
QUARTER SIZE TO TENNIS BALL SIZE HAIL REPORTED OVER A
15 MINUTE PERIOD
0721 PM HAIL 6 WSW AMARILLO 35.17N 101.92W
05/25/2008 M1.00 INCH RANDALL TX NWS EMPLOYEE
0721 PM TSTM WND GST HEREFORD 34.82N 102.40W
05/25/2008 E75 MPH DEAF SMITH TX PUBLIC
0722 PM HAIL 8 W AMARILLO 35.20N 101.96W
05/25/2008 E1.50 INCH POTTER TX PUBLIC
0723 PM TSTM WND GST 5 ENE HEREFORD 34.86N 102.33W
05/25/2008 M69 MPH DEAF SMITH TX AWOS
0724 PM HAIL 6 W AMARILLO 35.20N 101.93W
05/25/2008 E1.00 INCH POTTER TX TRAINED SPOTTER
0730 PM HAIL 15 S PERRYTON 36.17N 100.80W
05/25/2008 E0.88 INCH OCHILTREE TX AMATEUR RADIO
0730 PM TSTM WND DMG UMBARGER 34.95N 102.11W
05/25/2008 RANDALL TX FIRE DEPT/RESCUE
REPORT RELAYED FROM CANYON FIRE OF 3 POWER POLES PULLED
OUT OF GROUND WITH A ROOF BLOWN OFF A BARN IN UMBARGER.
0731 PM TSTM WND GST 3 SW BUSHLAND 35.16N 102.10W
05/25/2008 M80 MPH RANDALL TX STORM CHASER
0731 PM HAIL 3 SW BUSHLAND 35.16N 102.10W
05/25/2008 E1.75 INCH RANDALL TX STORM CHASER
0733 PM HAIL 2 S BUSHLAND 35.17N 102.06W
05/25/2008 E1.00 INCH RANDALL TX STORM CHASER
0735 PM HAIL 8 N SKELLYTOWN 35.69N 101.17W
05/25/2008 E0.88 INCH HUTCHINSON TX PUBLIC
0735 PM TSTM WND DMG CANYON 34.98N 101.92W
05/25/2008 RANDALL TX FIRE DEPT/RESCUE
A POWER POLE AND ASSOCIATED TRANSFORMER WERE PULLED OUT
OF GROUND IN CANYON.
0736 PM TSTM WND GST BUFFALO LAKE 34.89N 102.13W
05/25/2008 E60 MPH RANDALL TX PARK SERVICE
0736 PM HAIL BUFFALO LAKE 34.89N 102.13W
05/25/2008 E0.75 INCH RANDALL TX PARK SERVICE
0736 PM HAIL HEREFORD 34.82N 102.40W
05/25/2008 E1.75 INCH DEAF SMITH TX PUBLIC
0738 PM TSTM WND GST UMBARGER 34.95N 102.11W
05/25/2008 E60 MPH RANDALL TX FIRE DEPT/RESCUE
POWER LINES DOWN
0740 PM TSTM WND GST 10 W HEREFORD 34.82N 102.57W
05/25/2008 E80 MPH DEAF SMITH TX TRAINED SPOTTER
BARN BLOWN 40 FEET AWAY FROM ORIGIN.
0740 PM TSTM WND DMG UMBARGER 34.95N 102.11W
05/25/2008 RANDALL TX TRAINED SPOTTER
SEMI TRAILER BLOWN OVER. BARN DOORS BLOWN IN. STORAGE
BUILDING BLOWN OVER. POWER LINES DOWN. BARN ROOF BLOWN
OFF.
0745 PM TSTM WND DMG CANYON 34.98N 101.92W
05/25/2008 RANDALL TX FIRE DEPT/RESCUE
5 POWER POLES BLOWN DOWN IN CANYON.
0745 PM HAIL 7 S AMARILLO 35.10N 101.82W
05/25/2008 E1.00 INCH RANDALL TX AMATEUR RADIO
0749 PM HAIL 7 NNW AMARILLO 35.30N 101.87W
05/25/2008 E1.25 INCH POTTER TX TRAINED SPOTTER
ROLLING HILLS SUBDIVISION
0750 PM TSTM WND DMG 7 S AMARILLO 35.10N 101.82W
05/25/2008 RANDALL TX EMERGENCY MNGR
POWER LINES BLOWN DOWN AT FARMERS AND WESTERN STREEETS
IN SOUTH AMARILLO.
0750 PM TSTM WND GST 5 SW AMARILLO 35.15N 101.88W
05/25/2008 E65 MPH RANDALL TX NWS EMPLOYEE
0751 PM TSTM WND DMG 7 WSW AMARILLO 35.16N 101.93W
05/25/2008 RANDALL TX NWS EMPLOYEE
4 TO 5 INCH TREE LIMBS BROKEN OFF TREE.
0751 PM HAIL 6 S AMARILLO 35.12N 101.82W
05/25/2008 E1.00 INCH RANDALL TX EMERGENCY MNGR
0753 PM TSTM WND DMG 6 WSW AMARILLO 35.17N 101.92W
05/25/2008 RANDALL TX NWS EMPLOYEE
4 INCH DIAMETER TREE SNAPPED OFF AT BASE.
0753 PM TSTM WND GST 2 S CANYON 34.95N 101.92W
05/25/2008 E60 MPH RANDALL TX TRAINED SPOTTER
ALONG HIGHWAY 87
0753 PM HAIL 2 S CANYON 34.95N 101.92W
05/25/2008 E0.88 INCH RANDALL TX TRAINED SPOTTER
ALONG HIGHWAY 87
0754 PM HAIL AMARILLO 35.20N 101.82W
05/25/2008 E0.88 INCH POTTER TX TRAINED SPOTTER
CORNER OF 45TH AND BELL
0754 PM HAIL 7 S AMARILLO 35.10N 101.82W
05/25/2008 E1.00 INCH RANDALL TX AMATEUR RADIO
0755 PM TSTM WND DMG 5 SW AMARILLO 35.15N 101.88W
05/25/2008 RANDALL TX TRAINED SPOTTER
MANY 1 TO 2 INCH TREE LIMBS BROKEN OFF TREE.
0755 PM TSTM WND DMG 5 S AMARILLO 35.13N 101.82W
05/25/2008 RANDALL TX EMERGENCY MNGR
NUMEROUS POWER LINES DOWN IN SOUTH PARTS OF AMARILLO.
0755 PM TSTM WND DMG 6 N AMARILLO 35.29N 101.82W
05/25/2008 POTTER TX BROADCAST MEDIA
FIELD HOUSE AT RIVER ROAD HIGH SCHOOL HAD PART OF THE
ROOF BLOWN OFF.
0800 PM TSTM WND GST 6 E AMARILLO 35.20N 101.71W
05/25/2008 E60 MPH POTTER TX AMATEUR RADIO
ALONG INTERSTATE 40.
0800 PM TSTM WND DMG AMARILLO 35.20N 101.82W
05/25/2008 POTTER TX EMERGENCY MNGR
EMERGENCY MANAGEMENT RELAYED NUMEROUS REPORTS OF
WIDESPREAD WIND DAMAGE THROUGH THE ENTIRE CITY. TREE
LIMBS DOWN WERE BLOCKING SOME ROADWAYS. POWER LINES
DOWN. ROOFS BLOWN OFF LOCAL BUSINESSES.
0803 PM HAIL 2 S CANYON 34.95N 101.92W
05/25/2008 E0.88 INCH RANDALL TX AMATEUR RADIO
0803 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
05/25/2008 M69 MPH POTTER TX ASOS
0805 PM TSTM WND GST AMARILLO 35.20N 101.82W
05/25/2008 M65 MPH POTTER TX BROADCAST MEDIA
SEVERAL REPORTS OF 60 TO 65 MPH WINDS IN AMARILLO ALONG
WITH POWER LINES AND TREES BLOWN DOWN.
0815 PM TSTM WND DMG 4 E AMARILLO 35.20N 101.75W
05/25/2008 POTTER TX TRAINED SPOTTER
TIME ESTIMATED
0820 PM HAIL 10 E SUNRAY 36.01N 101.65W
05/25/2008 E0.75 INCH MOORE TX PUBLIC
REPORTED HAIL UP TO AND INCLUDING PENNY SIZE
0826 PM TSTM WND GST 10 E AMARILLO 35.20N 101.64W
05/25/2008 E60 MPH POTTER TX NWS EMPLOYEE
NOTED THAT LARGE METAL DUMPSTERS WERE KNOCKED OVER
0829 PM HAIL 5 NW CODMAN 35.69N 100.82W
05/25/2008 E1.00 INCH ROBERTS TX PUBLIC
HAIL MIXED IN WITH VERY HEAVY RAIN
0833 PM TSTM WND GST 3 N PANHANDLE 35.39N 101.38W
05/25/2008 E60 MPH CARSON TX TRAINED SPOTTER
0854 PM HAIL 1 SW PAMPA 35.53N 100.98W
05/25/2008 E0.88 INCH GRAY TX EMERGENCY MNGR
0855 PM HAIL PAMPA 35.54N 100.96W
05/25/2008 E0.88 INCH GRAY TX EMERGENCY MNGR
HAIL FELL NEAR STATE HIGHWAY 70 AND US HIGHWAY 60
0927 PM TSTM WND GST LEFORS 35.44N 100.80W
05/25/2008 M66 MPH GRAY TX BROADCAST MEDIA
1102 PM TSTM WND GST 9 E ELMWOOD 36.62N 100.36W
05/25/2008 M71 MPH BEAVER OK TRAINED SPOTTER
STRONG WIND APPEARS TO BE ASSOCIATED WITH A COLLAPSING
THUNDERSTORM. SPOTTER MEASURED WIND GUST ON HIS HOME
WEATHER INSTRUMENT
&&
EVENT NUMBER 00255 00256 00259 00258 00257 00260 00261 00336 00339
00263 00264 00266 00265 00267 00271 00270 00268 00269 00340 00272
00281 00280 00273 00285 00274 00276 00275 00277 00278 00279 00306
00337 00282 00283 00293 00284 00286 00287 00288 00289 00300 00290
00342 00291 00294 00292 00302 00323 00295 00296 00303 00304 00325
00297 00298 00299 00301 00324 00333 00305 00307 00308 00314 00320
00309 00316 00310 00312 00313 00311 00317 00315 00318 00335 00319
00338 00321 00322 00326 00343 00330 00327 00328 00329 00331 00332
00334 00341
CKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:11 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Deaf Smith, Oldham, Potter, Randall | 64 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Moore, Ochiltree and 2 more | 61 min |
| May 25, 7:33 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 72 min |
| May 25, 7:49 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Randall | 56 min |
| May 25, 8:09 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Hutchinson, Moore, Potter and 1 more | 25 min |
| May 25, 8:11 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 94 min |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree and 1 more | 91 min |
| May 25, 8:18 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Sherman | 57 min |
| May 25, 8:34 PM CDT | Tornado Warning | AMA | Hemphill, Roberts | 56 min |
| May 25, 8:43 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Hutchinson, Randall and 1 more | 62 min |
| May 25, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Wheeler | 61 min |
| May 25, 9:45 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 45 min |
| May 26, 2:43 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 62 min |
| May 26, 3:41 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Roberts, Wheeler | 64 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 55 min |
| May 26, 4:37 PM CDT | Tornado Warning | AMA | Wheeler | 23 min |
| May 26, 4:39 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 52 min |
| May 26, 4:46 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley, Gray, Wheeler | 59 min |
| May 26, 5:00 PM CDT | Tornado Warning | AMA | Wheeler | 45 min |
| May 26, 5:04 PM CDT | Areal Flood Advisory | AMA | Wheeler | 3 hr |
| May 26, 5:09 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 66 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 61 min |
| May 26, 5:33 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 57 min |
| May 26, 5:49 PM CDT | Tornado Warning | AMA | Collingsworth, Donley | 56 min |
| May 26, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 30 min |
| May 26, 6:32 PM CDT | Tornado Warning | AMA | Collingsworth | 28 min |
| May 26, 6:53 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 67 min |
| May 26, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 63 min |
| May 26, 6:59 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 61 min |
| May 26, 5:06 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 54 min |
| May 26, 5:54 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 36 min |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.